Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/1834
Title: Scheduling parallel machines with inclusive processing set restrictions and job release times
Authors: Li, Chung-Lun
Wang, Xiuli
Subjects: Scheduling
Parallel machines
Release times
Worst-case analysis
Polynomial time approximation scheme
Issue Date: 1-Feb-2010
Publisher: Elsevier
Source: European journal of operational research, 1 Feb. 2010, v. 200, no. 3, p. 702-710.
Abstract: We consider the problem of scheduling a set of jobs with different release times on parallel machines so as to minimize the makespan of the schedule. The machines have the same processing speed, but each job is compatible with only a subset of those machines. The machines can be linearly ordered such that a higher-indexed machine can process all those jobs that a lower-indexed machine can process. We present an efficient algorithm for this problem with a worst-case performance ratio of 2. We also develop a polynomial time approximation scheme (PTAS) for the problem, as well as a fully polynomial time approximation scheme (FPTAS) for the case in which the number of machines is fixed.
Rights: European Journal of Operational Research © 2009 Elsevier B.V. The journal web site is located at http://www.sciencedirect.com.
Type: Journal/Magazine Article
URI: http://hdl.handle.net/10397/1834
DOI: 10.1016/j.ejor.2009.02.011
ISSN: 0377-2217
Appears in Collections:LMS Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
63 Final-Version.pdfPre-published version219.15 kBAdobe PDFView/Open


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.